MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER

ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER
Model Number U 601
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a software issue for the cobas u 601 urine analyzer.The alleged issue was that a sample barcode id was incorrectly read.Sample b displayed sample a's barcode and another set of results.Sample a had the correct barcode id and results.The barcode id was not read correctly for sample b.The results were manually checked and were not reported outside of the laboratory.The software version is 2.2.10.
 
Additional Manufacturer Narrative
The investigation found that only two tubes were placed in the rack at positions 3 and 4.There were several "warning order" warnings on the date of the event.The "warning order" error indicates errors occurred during processing of sample orders.Possible causes for the error are some sample orders could not be processed because there is not enough sample in the tube for the selected test profile, hardware errors occurred during processing of sample orders, or racks were transported to the output buffer before the sample processing was finished.There was also a "tube barcode cannot read" error, indicating the barcode label is missing, wrongly positioned, or damaged.The investigation reviewed data which showed that the analyzer handled the two samples and orders separately.It was also visible that the sample page was edited for the 4th tube.The investigation is ongoing.
 
Additional Manufacturer Narrative
The developers examined the instrument's files and found that the analyzer handled the two samples and orders separately.It was visible that the sample page was edited for the 4th tube.Based on the provided information, it was consistent that the sample identification was mistakenly corrected to the third tube's barcode identification.The developers did not find a software issue.The investigation determined the event was consistent with a handling issue.No product problem was found.

Brand Name
COBAS U 601 URINE ANALYZER
Common Device Name
AUTOMATED URINE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key14621705
Report Number1823260-2022-01653
Device Sequence Number4347156
Product Code JIL
UDI-Device Identifier04015630932443
UDI-Public04015630932443
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K012397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU 601
Device Catalogue Number06390498001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown